MAUDE Adverse Event Report: TELEFLEX MEDICAL WECK EFX SHIELD PORT SITE CLOSURE SYSTEM; INSTRUMENT, LIGATURE PASSING A

TELEFLEX MEDICAL WECK EFX SHIELD PORT SITE CLOSURE SYSTEM; INSTRUMENT, LIGATURE PASSING A
Model Number IPN914218
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
I wanted to bring it to the attention of the appropriate team an issue we experienced last night during a trial with product number efx002 and account 137700.I properly in-serviced the account, the surgeon, scrub tech and first assist in loading and using the efx002 weck shield fascial closure device.Upon entering the device into the patient defect, the suture retriever went down the first hole on the side to retrieve the suture which was done successfully.When the user went down the second hole to retrieve the second part of the suture, they were experiencing issues with retrieving the suture.The suture retriever bent where the metal sharp meets the plastic.I have attached pictures and videos.I do not have the product code to identify the actual batch or any specific information but i wanted to bring to the attention of our claims team that the device was faulty.
 
Event or Problem Description
I wanted to bring it to the attention of the appropriate team an issue we experienced last night during a trial with product number efx002 and account 137700.I properly in-serviced the account, the surgeon, scrub tech and first assist in loading and using the efx002 weck shield fascial closure device.Upon entering the device into the patient defect, the suture retriever went down the first hole on the side to retrieve the suture which was done successfully.When the user went down the second hole to retrieve the second part of the suture, they were experiencing issues with retrieving the suture.The suture retriever bent where the metal sharp meets the plastic.I have attached pictures and videos.I do not have the product code to identify the actual batch or any specific information but i wanted to bring to the the attention of our claims team that the device was faulty.
 
Additional Manufacturer Narrative
Qn# (b)(4).Review could not be performed as there was no specific lot number provided.Sample is not available for return , but photos were provided.Failure mode was recreated by our sme and it could not pass our suture retrieval test on one side.Per section 13.0 of mel-100232, 100% of devices go through the suture retrieval testing.If this device was bent , it would not have been able to pass our test and would be rejected.Although the defect was verified by photo, it is highly unlikely it left the mw facility in this condition based on 100% testing; therefore , the complaint is considered not valid.

Brand Name
WECK EFX SHIELD PORT SITE CLOSURE SYSTEM
Common Device Name
INSTRUMENT, LIGATURE PASSING A
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
MDR Report Key11819455
Report Number3011137372-2021-00132
Device Sequence Number16931220
Product Code HCF
UDI-Device Identifier14026704645272
UDI-Public14026704645272
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN914218
Device Catalogue NumberEFX002
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/27/2021
Supplement Date Received by Manufacturer06/15/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1